MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Catalog Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); Foreign Body In Patient (2687)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4)- incomplete.The exp date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during an acl procedure the 2.4mmx18 beath pin in the customer's acl disposable kit broke in half when the surgeon was trying to drill thru the femur.The broken piece was removed with a pair of pliers with no issues.The sales rep stated that the patient was overweight and the surgeon had to use excessive force in small spaces to create larger tunnels.The procedure was completed with a competitor's product with no harm to the patient or delays to the case.Post to the procedure the sales rep was made aware on april 19th that the 1.1mmx15 nitinol guidewire from the kit also had broken in the patient during the same case but was found after the procedure.The piece of guidewire was removed from the patient in a separate case with no issues.Unknown what date the guidewire was removed from the patient.The sales rep confirmed that the patient's current condition is fine.The sales rep stated that both devices were discarded by the customer.It was clarified that two parts of the acl disposable kit broke during the case.The surgeon reported that the patient has extremely hard bone undergoing an acl repair.The surgeon also confirmed that a beath pin was used for access and broke at the initial surgery.This was noted at the time and removed.For the insertion of a 8x23mm milagro screw, a guidewire was next utilized.The surgery fixation was completed and the patient was closed.During post-surgery x-rays, dr.Noted a remaining piece of the guidewire embedded in the lateral distal soft tissue of the femoral.It was determined that this non-implantable guidewire piece should be removed.A re-surgery was scheduled approximately 1.5 weeks post initial surgery.The second surgery was uneventful and did not delay the recovery or pt of the patient.All available information has been disclosed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Date received by manufacturer should be december 14, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  a non-conformance search was performed for this product code 232300-lot #l553178 combination and no non-conformance were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7978343
Report Number1221934-2018-54995
Device Sequence Number19227225
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public10886705011117
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number232300
Device Lot NumberL553178
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/03/2018
10/25/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/17/2018
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age35 YR